Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Remarks on self-similar solutions for the surface quasi-geostrophic equation and its generalization


Authors: Marco Cannone and Liutang Xue
Journal: Proc. Amer. Math. Soc. 143 (2015), 2613-2622
MSC (2010): Primary 76B03, 35Q31, 35Q35, 35Q86
DOI: https://doi.org/10.1090/S0002-9939-2015-12468-9
Published electronically: February 16, 2015
MathSciNet review: 3326041
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove some nonexistence results of self-similar singular solutions for the surface quasi-geostrophic equation and its generalization by relying on the fundamental local $ L^p$-inequality of the self-similar quantity.


References [Enhancements On Off] (What's this?)

  • [1] C. Bardos, Existence et unicité de la solution de l'équation d'Euler en dimension deux, J. Math. Anal. Appl. 40 (1972), 769-790 (French). MR 0333488 (48 #11813)
  • [2] A. Castro and D. Córdoba, Infinite energy solutions of the surface quasi-geostrophic equation, Adv. Math. 225 (2010), no. 4, 1820-1829. MR 2680191 (2011g:35239), https://doi.org/10.1016/j.aim.2010.04.018
  • [3] Dongho Chae, Nonexistence of self-similar singularities for the 3D incompressible Euler equations, Comm. Math. Phys. 273 (2007), no. 1, 203-215. MR 2308755 (2008h:35280), https://doi.org/10.1007/s00220-007-0249-8
  • [4] Dongho Chae, On the conserved quantities for the weak solutions of the Euler equations and the quasi-geostrophic equations, Comm. Math. Phys. 266 (2006), no. 1, 197-210. MR 2231970 (2007j:76019), https://doi.org/10.1007/s00220-006-0018-0
  • [5] Dongho Chae, Antonio Córdoba, Diego Córdoba, and Marco A. Fontelos, Finite time singularities in a 1D model of the quasi-geostrophic equation, Adv. Math. 194 (2005), no. 1, 203-223. MR 2141858 (2006a:76116), https://doi.org/10.1016/j.aim.2004.06.004
  • [6] Peter Constantin, Gautam Iyer, and Jiahong Wu, Global regularity for a modified critical dissipative quasi-geostrophic equation, Indiana Univ. Math. J. 57 (2008), no. 6, 2681-2692. MR 2482996 (2009k:35120), https://doi.org/10.1512/iumj.2008.57.3629
  • [7] Peter Constantin, Andrew J. Majda, and Esteban Tabak, Formation of strong fronts in the $ 2$-D quasigeostrophic thermal active scalar, Nonlinearity 7 (1994), no. 6, 1495-1533. MR 1304437 (95i:76107)
  • [8] Dongho Chae and Roman Shvydkoy, On formation of a locally self-similar collapse in the incompressible Euler equations, Arch. Ration. Mech. Anal. 209 (2013), no. 3, 999-1017. MR 3067830, https://doi.org/10.1007/s00205-013-0630-z
  • [9] Antonio Córdoba, Diego Córdoba, and Marco A. Fontelos, Formation of singularities for a transport equation with nonlocal velocity, Ann. of Math. (2) 162 (2005), no. 3, 1377-1389. MR 2179734 (2007b:35011), https://doi.org/10.4007/annals.2005.162.1377
  • [10] F. de la Hoz and M. A. Fontelos, The structure of singularities in nonlocal transport equations, J. Phys. A 41 (2008), no. 18, 185204, 12. MR 2453970 (2009j:82068), https://doi.org/10.1088/1751-8113/41/18/185204
  • [11] Jens Eggers and Marco A. Fontelos, The role of self-similarity in singularities of partial differential equations, Nonlinearity 22 (2009), no. 1, R1-R44. MR 2470260 (2010f:35033), https://doi.org/10.1088/0951-7715/22/1/001
  • [12] Isaac M. Held, Raymond T. Pierrehumbert, Stephen T. Garner, and Kyle L. Swanson, Surface quasi-geostrophic dynamics, J. Fluid Mech. 282 (1995), 1-20. MR 1312238 (95i:76017), https://doi.org/10.1017/S0022112095000012
  • [13] Roman Shvydkoy, A study of energy concentration and drain in incompressible fluids, Nonlinearity 26 (2013), no. 2, 425-436. MR 3007898, https://doi.org/10.1088/0951-7715/26/2/425
  • [14] L. Xue, Discretely self-similar singular solutions for the incompressible Euler equations. ArXiv:1408.6619v1[math.AP].
  • [15] V. I. Yudovič, Non-stationary flows of an ideal incompressible fluid, Z. Vyčisl. Mat. i Mat. Fiz. 3 (1963), 1032-1066 (Russian). MR 0158189 (28 #1415)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 76B03, 35Q31, 35Q35, 35Q86

Retrieve articles in all journals with MSC (2010): 76B03, 35Q31, 35Q35, 35Q86


Additional Information

Marco Cannone
Affiliation: Université Paris-Est Marne-la-Vallée, Laboratorie d’Analyse et de Mathématiques Appliquées, Cité Descartes, Champs-sur-Marne, 77454 Marne-la-Vallée, Cedex 2, France
Email: marco.cannone@univ-mlv.fr

Liutang Xue
Affiliation: Université Paris-Est Marne-la-Vallée, Laboratorie d’Analyse et de Mathématiques Appliquées, Cité Descartes, Champs-sur-Marne, 77454 Marne-la-Vallée, Cedex 2, France
Address at time of publication: School of Mathematical Sciences, Beijing Normal University, Beijing 100875, People’s Republic of China
Email: xue_{}lt@163.com

DOI: https://doi.org/10.1090/S0002-9939-2015-12468-9
Keywords: Self-similar solutions, surface quasi-geostrophic equation, non- existence
Received by editor(s): October 11, 2013
Received by editor(s) in revised form: February 5, 2014
Published electronically: February 16, 2015
Communicated by: Joachim Krieger
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society